# SDR 2024FA0000133

- Difficulty date: February 1, 2024
- Submitted: February 6, 2024
- Operation: General aviation
- Aircraft: N477GT
- Aircraft time: 10 hours
- Engine: 915IS
- Engine time: 10 hours
- System (JASC): 7900 · Engine Oil System (Airframe Furnished)
- Part: Thermostat
- Part number: 48360
- Condition: Detached
- Location: Zone 400
- Part time: 10 hours
- Stage of operation: TO
- How discovered: V
- Nature of condition: O, K
- Precautionary procedure: E, R, A

## Discrepancy

DURING TAKEOFF PILOT NOTICED LOSS OF ENGINE OIL PRESSURE. THE PILOT SHUT DOWN THE ENGINE IN FLIGHT TO PREVENT ENGINE DAMAGE. AIRCRAFT MADE AN EMERGENCY AUTO-ROTATION LANDING BACK TO THE RUNWAY. UPON INSPECTION IT WAS DETERMINED THAT THE THERMOSTAT HOUSING HALVES DETACHED AT THE JOINT THAT IS HELD TOGETHER BY A SNAP RING. THE DETACHED THERMOSTAT HOUSING CAUSED A SIGNIFICANT OIL LEAK ON TOP OF THE ENGINE AND LOSS OF ENGINE OIL PRESSURE. THE SNAP RING SECURING THE THERMOSTAT HOUSING HALVES WAS NOT FOUND TO BE SAFETY WIRED AND THE SNAP RING APPEARED TO BE TO LARGE TO SEAT PROPERLY WITHIN THE GROOVE IN THE THERMOSTAT HOUSING. THE FACTORY NEW AIRCRAFT WAS ON ITS FERRY FLIGHT TO BE DELIVERED TO A CUSTOMER.
